Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 202, NWS Kansas City, MO

July 6, 2015Atchison County, Leavenworth County, Kansas; Cass County, Henry County, Johnson County, Missouri

NWS Kansas City, MO issued this river flood warning at Jul 6, 2015, 9:40 AM CDT for Atchison County, Leavenworth County, Kansas; Cass County, Henry County, Johnson County, Missouri. It took effect at Jul 6, 2015, 11:24 PM CDT. It was in force for 57 hr.

The area

The outline as issued.

The facts

Issued
Jul 6, 2015, 9:40 AM CDT (14:40 UTC)
In effect from
Jul 6, 2015, 11:24 PM CDT
Expired
Jul 9, 2015, 8:12 AM CDT
In force
57 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Moderate

Counties Atchison County, KS, Leavenworth County, KS, Cass County, MO, Henry County, MO, Johnson County, MO

The radar

The Pleasant Hill radar (KEAX), 96 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek near Blairstown (BLRM7).

Action stage
15 ft
Minor stage
20 ft
Moderate stage
23 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WGUS43 KEAX 061440
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
ISSUED BY NATIONAL WEATHER SERVICE TOPEKA KS
940 AM CDT MON JUL 6 2015



...The National Weather Service in Topeka, KS has issued a flood 
warning for the following rivers in Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson 
  Counties.
  South Grand River at Urich affecting Bates...Cass and Henry 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-071440-
/O.NEW.KEAX.FL.W.0202.150707T1930Z-150709T1312Z/
/BLRM7.1.ER.150707T1930Z.150708T0600Z.150708T1312Z.UU/
940 AM CDT MON JUL 6 2015

The National Weather Service in Topeka, KS has issued a 

* Flood Warning for 
  The Big Creek at Blairstown.
* from Tuesday afternoon to Thursday morning.
* At  9:00 AM Monday the stage was 16.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday early afternoon and 
  continue to rise to near 21.0 feet by early Wednesday morning. The 
  river will fall below flood stage by Wednesday morning.
* At 20.0 feet...The west bank of the creek begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   16.1   Mon 09 AM   21.0 early Wednesday 
morning
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$

MOC013-037-083-071440-
/O.NEW.KEAX.FL.W.0203.150708T0430Z-150709T1900Z/
/URHM7.1.ER.150708T0430Z.150708T0600Z.150708T1900Z.UU/
940 AM CDT MON JUL 6 2015

The National Weather Service in Topeka, KS has issued a 

* Flood Warning for 
  The South Grand River at Urich.
* from Tuesday evening to Thursday afternoon.
* At  9:15 AM Monday the stage was 8.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday before midnight and 
  continue to rise to near 24.2 feet by early Wednesday morning. The 
  river will fall below flood stage by Wednesday early afternoon.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5 
  miles of the river. Areas affected include low lying pastures along
  with cropland and secondary roads.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

South Grand River
  Urich           24    8.8   Mon 09 AM   24.2 early Wednesday 
morning
     
&&
  
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425

  

$$
3 follow-up statements
474 
WGUS43 KEAX 062323
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
623 PM CDT MON JUL 6 2015
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Kansas...

  Stranger Creek at Easton affecting Atchison and Leavenworth 
  Counties.
  
  Stranger Creek near Tonganoxie affecting Leavenworth County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC005-103-072323-
/O.NEW.KEAX.FL.W.0202.150707T0424Z-150709T0141Z/
/ESTK1.2.ER.150707T0424Z.150707T1800Z.150708T0141Z.NO/
623 PM CDT MON JUL 6 2015

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Stranger Creek at Easton.
* from this evening to Wednesday evening.
* At  6:01 PM Monday the stage was 7.2 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 19.0 feet by early Tuesday afternoon. The river will fall 
  below flood stage by Tuesday evening.
* At 18.0 feet...1st street in Easton and 231st Street north and 
  south of Easton begin to flood.
* At 17.0 feet...Water enters low-lying fields south of Easton.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Stranger Creek
  Easton          17    7.2   Mon 06 PM   19.0 Tuesday afternoon
     
&&
  
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511

  

$$

KSC103-072322-
/O.NEW.KEAX.FL.W.0203.150707T0946Z-150709T0341Z/
/TNGK1.1.ER.150707T0946Z.150707T1200Z.150708T0341Z.UU/
623 PM CDT MON JUL 6 2015

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Stranger Creek near Tonganoxie.
* from late tonight to Wednesday evening.
* At  6:01 PM Monday the stage was 11.4 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday morning and continue 
  to rise to near 24.6 feet by Tuesday morning. The river will fall 
  below flood stage by Tuesday before midnight.
* At 23.0 feet...Low-lying farmland along the creek floods.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Stranger Creek
  Tonganoxie      23   11.4   Mon 06 PM   24.6 Tuesday morning
     
&&
  
LAT...LON 3918 9511 3920 9500 3901 9496 3900 9508

  

$$
079 
WGUS83 KEAX 070030
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
730 PM CDT MON JUL 6 2015
   

...The Flood Warning continues for the following rivers in Kansas...

  Stranger Creek at Easton affecting Atchison and Leavenworth 
  Counties.

  Stranger Creek near Tonganoxie affecting Leavenworth County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC005-103-080030-
/O.EXT.KEAX.FL.W.0202.150707T0431Z-150708T2234Z/
/ESTK1.2.ER.150707T0431Z.150707T1200Z.150707T2234Z.NO/
730 PM CDT MON JUL 6 2015

The Flood Warning continues for
  The Stranger Creek at Easton.
* from this evening to Wednesday afternoon.
* At  7:00 PM Monday the stage was 12.7 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 19.0 feet by Tuesday morning. The river will fall below 
  flood stage by Tuesday afternoon.
* At 18.0 feet...1st street in Easton and 231st Street north and 
  south of Easton begin to flood.
* At 17.0 feet...Water enters low-lying fields south of Easton.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Stranger Creek
  Easton          17   12.7   Mon 07 PM   19.0 Tuesday morning
     
&&
  
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511

  

$$

KSC103-080029-
/O.EXT.KEAX.FL.W.0203.150707T0445Z-150709T0421Z/
/TNGK1.1.ER.150707T0445Z.150707T1200Z.150708T0421Z.UU/
730 PM CDT MON JUL 6 2015

The Flood Warning continues for
  The Stranger Creek near Tonganoxie.
* from this evening to Wednesday evening.
* At  7:16 PM Monday the stage was 17.2 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 25.5 feet by Tuesday morning. The river will fall below 
  flood stage by Tuesday before midnight.
* At 23.0 feet...Low-lying farmland along the creek floods.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Stranger Creek
  Tonganoxie      23   17.2   Mon 07 PM   25.5 Tuesday morning
     
&&
  
LAT...LON 3918 9511 3920 9500 3901 9496 3900 9508

  

$$
044 
WGUS83 KEAX 070445
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1145 PM CDT MON JUL 6 2015
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...Kansas...

  Little Platte River at Smithville affecting Clay and Platte 
  Counties.

  Stranger Creek at Easton affecting Atchison and Leavenworth 
  Counties.

...The Flood Warning continues for the following rivers in 
Missouri...Kansas...

  Platte River At Sharps Station affecting Platte County.

  Stranger Creek near Tonganoxie affecting Leavenworth County.

...The Flood Warning continues for the following rivers in 
Missouri...Kansas...

  Fishing River near Mosby affecting Clay and Ray Counties.
  Marais Des Cygnes River at Osawatomie affecting Miami County.
  Marais Des Cygnes River at La Cygne affecting Linn County.
  Marais Des Cygnes River near Trading Post affecting Linn and Bates 
  Counties.
  Platte River near Agency affecting Buchanan County.
  Platte River near Platte City affecting Platte County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC047-177-080445-
/O.CON.KEAX.FL.W.0213.000000T0000Z-150708T1206Z/
/MBYM7.1.ER.150707T0147Z.150707T0600Z.150707T1206Z.NO/
1145 PM CDT MON JUL 6 2015

The Flood Warning continues for
  The Fishing River near Mosby.
* until Wednesday morning.
* At 11:20 PM Monday the stage was 21.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.7 feet by 
  early Tuesday morning. The river will fall below flood stage 
  Tuesday morning.
* At 18.0 feet...Fields near Mosby flood and a low-water crossing on 
  west road is impassable.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Fishing River
  Mosby           18   21.6   Mon 11 PM   23.7 early Tuesday morning
     
&&
  
LAT...LON 3932 9433 3933 9431 3925 9415 3923 9417

  

$$

MOC047-165-070515-
/O.CAN.KEAX.FL.W.0204.000000T0000Z-150708T0830Z/
/SMHM7.1.ER.150707T0004Z.150707T0130Z.150707T0302Z.NO/
1145 PM CDT MON JUL 6 2015

The Flood Warning is cancelled for
  The Little Platte River at Smithville.
* At 11:30 PM Monday the stage was 25.8 feet.
* Flood stage is 27.0 feet.
* Fell below flood stage at 10:02 PM Monday.
* Forecast...The river will continue to fall to 16.7 feet by 
  Wednesday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Little Platte River
  Smithville      27   25.8   Mon 11 PM   25.2 early Tuesday morning
     
&&
  
LAT...LON 3938 9457 3939 9466 3940 9467 3941 9464 3941 9457

  

$$

KSC121-080444-
/O.CON.KEAX.FL.W.0205.150707T1837Z-150710T1136Z/
/OSMK1.1.ER.150707T1837Z.150708T1200Z.150709T1136Z.NO/
1145 PM CDT MON JUL 6 2015

The Flood Warning continues for
  The Marais Des Cygnes River at Osawatomie.
* from Tuesday afternoon to Friday morning.
* At  7:00 PM Monday the stage was 13.6 feet.
* Flood stage is 28.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday afternoon and 
  continue to rise to near 31.0 feet by Wednesday morning. The river 
  will fall below flood stage by Thursday morning.
* At 31.0 feet...347th Road or Main Street east of Highway 169 is 
  under water.
* At 28.0 feet...Low-lying areas along the river begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Marais Des Cygnes River
  Osawatomie      28   13.6   Mon 07 PM   31.0 Wednesday morning
     
&&
  
LAT...LON 3856 9507 3850 9478 3839 9476 3839 9482 3852 9507

  

$$

KSC107-080444-
/O.CON.KEAX.FL.W.0206.150708T0310Z-150711T0945Z/
/LCGK1.1.ER.150708T0310Z.150709T0000Z.150710T0945Z.NO/
1145 PM CDT MON JUL 6 2015

The Flood Warning continues for
  The Marais Des Cygnes River at La Cygne.
* from Tuesday evening to late Friday night.
* At 11:15 PM Monday the stage was 5.4 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday before midnight and 
  continue to rise to near 29.1 feet by Wednesday evening. The river 
  will fall below flood stage by Friday morning.
* At 25.0 feet...Low lying farmland and other rural land floods.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Marais Des Cygnes River
  La Cygne        25    5.4   Mon 11 PM   29.1 Wednesday evening
     
&&
  
LAT...LON 3839 9482 3839 9476 3826 9465 3826 9476 3835 9483

  

$$

KSC107-MOC013-080444-
/O.CON.KEAX.FL.W.0207.150707T2032Z-150711T0430Z/
/TPOK1.2.ER.150707T2032Z.150708T1200Z.150710T0430Z.UU/
1145 PM CDT MON JUL 6 2015

The Flood Warning continues for
  The Marais Des Cygnes River near Trading Post.
* from Tuesday afternoon to Friday evening.
* At 10:45 PM Monday the stage was 6.2 feet.
* Flood stage is 27.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Tuesday afternoon and continue
  to rise to near 32.0 feet by Wednesday morning. The river will fall
  below flood stage by Thursday before midnight.
* At 28.5 feet...State Line Road begins to flood 100 yards from the 
  north bank of the river.
* At 27.0 feet...Flooding of low-lying farmland occurs.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Marais Des Cygnes River
  Trading Post    27    6.2   Mon 11 PM   32.0 Wednesday morning
     
&&
  
LAT...LON 3826 9476 3826 9465 3824 9446 3817 9447 3821 9470

  

$$

MOC021-080444-
/O.CON.KEAX.FL.W.0208.000000T0000Z-150708T1324Z/
/AGYM7.1.ER.150707T0503Z.150707T0600Z.150707T1324Z.NO/
1145 PM CDT MON JUL 6 2015

The Flood Warning continues for
  The Platte River near Agency.
* until Wednesday morning.
* At 11:30 PM Monday the stage was 18.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and 
  continue to rise to near 22.0 feet by early Tuesday morning. The 
  river will fall below flood stage by Tuesday morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Agency          20   18.8   Mon 11 PM   22.0 early Tuesday morning
     
&&
  
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472

  

$$

MOC165-080444-
/O.EXT.KEAX.FL.W.0209.150707T0531Z-150710T0325Z/
/SSTM7.2.ER.150707T0531Z.150707T1200Z.150709T0325Z.NO/
1145 PM CDT MON JUL 6 2015

The Flood Warning continues for
  The Platte River At Sharps Station.
* until Thursday evening.
* At 11:30 PM Monday the stage was 22.7 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and 
  continue to rise to near 29.8 feet by Tuesday morning. The river 
  will fall below flood stage by Wednesday before midnight.
* At 29.0 feet...Backwater from the Platte River floods Highway KK 
  along the Little Platte River at the location 0.2 miles east of 
  Highway B.
* At 26.0 feet...Low-lying rural land along the river begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Sharps Station  26   22.7   Mon 11 PM   29.8 Tuesday morning
     
&&
  
LAT...LON 3941 9474 3941 9464 3935 9476 3939 9479

  

$$

MOC165-080444-
/O.CON.KEAX.FL.W.0210.150707T1036Z-150710T0936Z/
/PLCM7.1.ER.150707T1036Z.150707T1800Z.150709T0936Z.UU/
1145 PM CDT MON JUL 6 2015

The Flood Warning continues for
  The Platte River near Platte City.
* from late tonight to late Thursday night.
* At  7:22 PM Monday the stage was 11.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday morning and continue 
  to rise to near 23.5 feet by early Tuesday afternoon. The river 
  will fall below flood stage by Thursday morning.
* At 22.0 feet...Flooding occurs at Humphreys Access Area which is 
  located 5 miles downstream from Platte City. 300 acres of pasture 
  are also flooded.
* At 20.0 feet...Cropland near State Highway 92 near Platte City 
  begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Platte City     20   11.6   Mon 07 PM   23.5 early Tuesday 
afternoon
     
&&
  
LAT...LON 3939 9479 3935 9476 3927 9481 3929 9484 3933 9483

  

$$

KSC005-103-070515-
/O.CAN.KEAX.FL.W.0202.000000T0000Z-150708T2234Z/
/ESTK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1145 PM CDT MON JUL 6 2015

The Flood Warning is cancelled for
  The Stranger Creek at Easton.
* At 11:30 PM Monday the stage was 13.3 feet.
* Flood stage is 17.0 feet.
* Forecast...The river crested below flood stage at 14.7 feet. The 
  river will continue to fall to 3.6 feet by Wednesday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Stranger Creek
  Easton          17   13.3   Mon 11 PM   13.1 early Tuesday morning
     
&&
  
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511

  

$$

KSC103-080444-
/O.EXT.KEAX.FL.W.0203.150707T0444Z-150709T0421Z/
/TNGK1.1.ER.150707T0404Z.150707T1200Z.150708T0421Z.UU/
1145 PM CDT MON JUL 6 2015

The Flood Warning continues for
  The Stranger Creek near Tonganoxie.
* from this evening to Wednesday evening.
* At 11:30 PM Monday the stage was 23.2 feet.
* Flood stage is 23.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 25.5 feet by 
  Tuesday morning. The river will fall below flood stage Tuesday 
  before midnight.
* At 25.0 feet...County Highway 6 floods about 3 miles east of 
  Tonganoxie.
* At 23.0 feet...Low-lying farmland along the creek floods.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Stranger Creek
  Tonganoxie      23   23.2   Mon 11 PM   25.5 Tuesday morning
     
&&
  
LAT...LON 3918 9511 3920 9500 3901 9496 3900 9508

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 6, 6:03 AM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jul 6, 6:03 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
603 AM CDT Mon Jul 6 2015

.DISCUSSION...
Issued at 416 AM CDT MON JUL 6 2015

This forecast package continues to indicate a rather wet pattern for
the forecast area through at least mid week. The imminent forecast
concern resides with a cold front, which is currently stationed
across central Nebraska into southern Minnesota. As we proceed
through the day on Monday the surface ridge over the Northern Plains
will surge southward, causing the cold front to move into far
northwest Missouri. The arrival of the cold front, along with its
low level forcing will initiate thunderstorms across the area,
likely later this afternoon. Ahead of the front across eastern
Nebraska into western and central Iowa there is a decent isentropic
component to the lift, which is allowing those storms to pop up
ahead of the advancing cold front. While that isentropic component
weakens a bit though the day, it will still be present and could
result in a few showers and thunderstorms going up in the prefrontal
environment. There will be ample instability with this system as it
slides into the area, so strong storms within the line is almost a
given. Marginal shear environment, characterized by 0-6 km shear in
the 20 to 30 kt range could allow for an isolated updraft within the
line to become a bit stronger than the rest of the line, but overall
the severe threat looks to be on the minimal side. Organized cold
pool formation within the line looks to be the most concerning
severe aspect of this system, which could bring some isolated
damaging winds. Otherwise the tornado and hail threats look to be
minimal. Flooding with this line of storms is also a large concern,
as PWAT values are approaching 2.5 inches ahead of the line. Perhaps
saving the area from some high-impact flooding is the general thin
nature of the line segment, and the progressiveness of the line
itself. That being said, with a stout low level jet feeding into the
line, and being roughly parallel to the boundary it is still likely
that areas will receive heavy rain with the initial line, causing
some flooding and flash flooding. Tough to pinpoint the QPF with
this initial line, but combining the line as well as any trailing
stratiform rain it's likely that most of the area will see 1 to 2
inches of rain right away, with perhaps another inch or two within
the trailing stratiform rain after the initial frontal passage.
Expect the line to be south of Interstate 70 by Tuesday
morning/afternoon where it will stall out.

Recent models (00z) have indicated a bit of a chance in the mid week
period. All three of the operational models (NAM/GFS/ECMWF) have
picked up on a shortwave trough, which will push northeastward
roughly along or just north of I-44. This pattern is most unusual
for this time of they year, so confidence in this particular
scenario isn't 100%, but with all of the models picking it up,
confidence is growing in this scenario. At any rate, while the mid
level pattern might be on the subtle side in indicating this system
the low levels looked to be rather ramped up with deepening surface
and 850 mb lows tracking northeastward through the area. The forcing
along with the strong low level features and the more subtle mid
level feature will bring another round of heavy rain, most likely to
areas along and south of Interstate 70, but even areas north of
I-70, especially east of I-35 could also see some heavy rain with
this system. GFS/ECMWF agree the most on the track of the system,
between I-44 and I-35, but the NAM is a bit farther north with the
higher QPF values. Given the agreement between the GFS and EC went
with the higher QPF values south of I-70. NAM is also a bit more
aggressive with how deep the surface and 850 lows actually go, so QPF
in that model likely reflects a bit too aggressive of values.

As a result of the two above mentioned rounds of rain a flash flood
watch has been issued for most of the forecast area. Conservatively,
expect at least an inch or 2 across the entire area between these
two rounds, but more realistically some areas could see upwards of 4
inches, with some isolated areas receiving perhaps higher values.
The result of all this liquid, with the antecedent saturated soils
and swollen streams will likely be some flooding and flash flooding.

The rainy period doesn't end with that system, although there could
be a lull on Wednesday night and Thursday. By the late part of the
week the surface boundary will eventually slide north, and be met
with some increasing mid level flow, causing perhaps another round
of moderate to heavy rain for the Thursday/Friday time period. With
models fluctuating quite a bit in the mid to extended range will
withhold much discussion about that time period until later
forecasts.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 559 AM CDT MON JUL 6 2015

Gusty winds will prevail through the day on Monday before the cold
front arrives. Upon the cold front's arrival widespread thunderstorms
with strong, gusty, erratic winds will form over the terminals and
persist for several hours thereafter. The most likely time period for
the strongest storms including heavy rain will be within the first
hour to three hours after the frontal passage, but rain could hold on
at the terminals for a few hours thereafter. Some models hint at rain
holding on at the terminals through the early morning hours on
Tuesday, but general climatology suggests rain will be over before
the morning hours on Tuesday.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH from this evening through Wednesday evening
     FOR KSZ057-060-103>105.

MO...FLASH FLOOD WATCH from this evening through Wednesday evening
     FOR MOZ013>017-020>025-028>033-037>040-043>046-053-054.

&&

DISCUSSION...Leighton
AVIATION...Leighton
Hazardous weather outlook, Jul 6, 4:49 AM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
449 AM CDT MON JUL 6 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-071000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
449 AM CDT MON JUL 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 WIDESPREAD THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHEAST ACROSS THE
 OUTLOOK AREA THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. A FEW OF
 THESE STORMS MAY BECOME STRONG TO SEVERE...AND DAMAGING WINDS...
 LIGHTNING...AND SMALL HAIL ARE THE PRIMARY THREATS.

 FLASH FLOODING IS POSSIBLE THIS EVENING AND TONIGHT AS STORMS MOVE
 THROUGH...ESPECIALLY IN AREAS GENERALLY ALONG AND SOUTH OF A LINE
 FROM ATCHISON KANSAS TO SAINT JOSEPH TO KIRKSVILLE.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

 THUNDERSTORM CHANCES WILL CONTINUE TUESDAY AND WEDNESDAY. THE MAIN
 CONCERN WITH THESE STORMS WILL BE FLASH FLOODING...THEREFORE THE
 FLASH FLOOD WATCH CONTINUES THROUGH WEDNESDAY EVENING.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 3:44 AM CDTFlash Flood WatchEAXJohnson, Leavenworth, Linn, Miami, Wyandotte60 hr
Jul 6, 9:40 AM CDTRiver Flood WarningEAXLeavenworth3 days
Jul 6, 10:21 AM CDTRiver Flood WarningEAXMiami4 days
Jul 6, 10:21 AM CDTRiver Flood WarningEAXLinn5 days
Jul 6, 3:52 PM CDTSevere Thunderstorm WarningEAXLeavenworth38 min
Jul 6, 4:18 PM CDTSevere Thunderstorm WarningEAXLeavenworth, Wyandotte57 min
Jul 6, 4:29 PM CDTFlash Flood WarningEAXLeavenworth4 hr
Jul 6, 4:51 PM CDTSevere Thunderstorm WarningEAXJohnson, Wyandotte39 min
Jul 6, 4:58 PM CDTFlash Flood WarningEAXJohnson, Leavenworth, Wyandotte4 hr
Jul 6, 5:15 PM CDTTornado WarningEAXJohnson, Leavenworth, Wyandotte30 min
Jul 6, 5:29 PM CDTTornado WarningEAXJohnson, Miami31 min
Jul 6, 5:36 PM CDTTornado WarningEAXJohnson24 min
Jul 6, 5:59 PM CDTSevere Thunderstorm WarningEAXJohnson, Miami, Wyandotte46 min
Jul 6, 10:21 AM CDTRiver Flood WarningEAXClay, Jackson, Lafayette, Platte, Ray70 hr
Jul 6, 1:53 PM CDTAreal Flood AdvisoryEAXGentry, Worth3 hr
Jul 6, 2:26 PM CDTSpecial Weather StatementEAXHarrison34 min
Jul 6, 2:44 PM CDTSpecial Weather StatementEAXAndrew31 min
Jul 6, 2:55 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clinton, DeKalb50 min
Jul 6, 3:19 PM CDTAreal Flood AdvisoryEAXAndrew, Buchanan2 hr
Jul 6, 4:02 PM CDTTornado WarningEAXPlatte13 min
Jul 6, 4:55 PM CDTTornado WarningEAXClay20 min
Jul 6, 5:09 PM CDTTornado Warning Tornado observedEAXClay, Jackson21 min
Jul 6, 5:27 PM CDTTornado WarningEAXClay, Jackson, Ray18 min
Jul 6, 5:45 PM CDTSevere Thunderstorm WarningEAXJackson, Lafayette, Ray30 min
Jul 6, 6:15 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette, Ray45 min
Jul 6, 6:51 PM CDTAreal Flood AdvisoryEAXCaldwell, Cass, Jackson, Lafayette, Ray4 hr

Nearby

River Flood Warnings in Missouri, 2015River Flood Warnings in Kansas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.